Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 29, 2006, 5:22 PM EDT for Cayuga County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2006, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 29, 2006, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Cayuga County, NY
The radar
The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:22 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 29, 3:22 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 322 PM EDT THU JUN 29 2006 .SHORT TERM (TONIGHT - SATURDAY)... TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW LVL AIR THAT HAS MVD INTO THE AREA. ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN TROWS COULD BRKOUT ONCE AGAIN. RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT FCST DRY. MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD && .AVIATION (29/18Z TO 30/18Z)... CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE TONIGHT. && .LONG RANGE (FRI NIGHT - TUESDAY)... A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 29, 4:39 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT THU JUN 29 2006 NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 439 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH. NYZ009-015>018-022>025-036-037-300845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- 439 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 29, 4:27 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 427 PM EDT THU JUN 29 2006 NYZ015-016-022-023-292130- STEUBEN NY-SCHUYLER NY-SENECA NY-YATES NY- 427 PM EDT THU JUN 29 2006 * AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MIDDLESEX TO 7 MILES NORTHEAST OF CANISTEO TO TROUPSBURG...AND MOVING NORTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... RUSHVILLE AND WOODHULL AT 440 PM EDT... CAMERON AT 445 PM EDT... POTTER AND NORTH CAMERON AT 450 PM EDT... WHEELER AND ITALY HILL AT 455 PM EDT... RATHBONE AND RISINGVILLE AT 500 PM EDT... THURSTON AND FERGUSON CORNERS AT 505 PM EDT... YATESVILLE AND RHEIMS AT 510 PM EDT... SAVONA AND HAMMONDSPORT AT 515 PM EDT... ERWINS AND CAMPBELL AT 520 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY BOATERS ON AREA LAKES SHOULD SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
Special weather statement, Jun 29, 4:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 443 PM EDT THU JUN 29 2006 NYZ018-292130- ONONDAGA NY- 443 PM EDT THU JUN 29 2006 * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES WEST OF PLAINVILLE...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LYSANDER AND PLAINVILLE AT 450 PM EDT... BALDWINSVILLE AT 455 PM EDT... PEA SIZE HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:19 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 41 min |
| Jun 28, 9:03 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 42 min |
| Jun 28, 9:25 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 50 min |
| Jun 28, 9:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| Jun 28, 10:16 PM EDT | Flash Flood Warning | BGM | Tioga | 119 min |
| Jun 29, 4:59 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 31 min |
| Jun 29, 5:49 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 26 min |
| Jun 29, 5:50 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 43 min |
| Jun 29, 5:54 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 27 min |
| Jun 29, 6:07 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 38 min |
| Jun 29, 6:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 46 min |
| Jun 29, 7:02 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 43 min |
| Jun 29, 7:14 PM EDT | Flash Flood Warning | BGM | Broome | 2 hr |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 35 min |
| Jun 29, 6:12 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.